Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 15, 2000, 5:07 PM EDT for Steuben County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 15, 2000, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 152114 FFWBGM NYC101-160100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 507 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK. * UNTIL 900 PM EDT. * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...NEAR WARREN... OR ABOUT 93 MILES WEST OF WILLEYVILLE...MOVING NORTHEAST AT 35 MPH. * THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... WILLEYVILLE AROUND 700 PM EDT. GREENWOOD AND HARTSVILLE AROUND 715 PM EDT. CANISTEO AND JASPER AROUND 715 PM EDT. BUENA VISTA AND WEST CAMERON AROUND 720 PM EDT. ADDISON AND CAMERON MILLS AROUND 725 PM EDT. BATH AROUND 735 PM EDT. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL HAS ALREADY CREATED FLASH FLOODING THAT HAS CLOSED PORTIONS OF STATE ROUTES 36...417... AND 248 AS WELL AS COUNTY ROUTE 31. HOMES WERE ALSO BEING FLOODED IN CAMERON AND GREENWOOD. TUSCARORA CREEK AND OTHER AREA SMALL STREAMS AND CREEKS WILL RISE RAPIDLY...POSSIBLY CASUING ADDITIONAL ROAD WASH OUTS AND FLOODING OF NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! LAT...LON 4162 7946 4148 7934 4206 7694 4243 7726 $$ SPORER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:15 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 15, 3:15 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT THU JUN 15 2000 SEVERE THREAT CONTINUES INTO THIS EVE ACROSS THE ENTIRE FA AND WILL WORD THE ZONES ACCORDINGLY. FOR LATER TONIGHT...PATCHY FOG AND PARTLY CLOUDY SKIES. THE COLD FRONT WILL WASH OUT LATER TONIGHT ACROSS THE AREA. THIS WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE FA UNTIL A STRONGER COLD FRONT MOVES ACROSS ON SAT. AT THIS POINT DO NOT SEE A TRIGGER FOR CONVECTION ON FRI EVEN THOUGH THE NGM AND AVN MODELS INDICATE PRECIP. WILL FOLLOW THE ETA MODEL WHICH KEEPS THE FA DRY UNDER SUBSIDENCE AND A CAPPING INVERSION. PRECIP SPREADING FROM W TO E ACROSS THE FA FRI NIGHT AHEAD OF APPROACHING COLD FRONT. MODELS INDICATE A WEAK S/W AND 35 TO 40 KNOT LOW LVL JET OVER THE FA ALSO. AVN SHOWS PRECIP ALONG AND BEHIND THE COLD FRONT ON SAT. WILL NOT GET FANCING WITH TIMING RIGHT NOW. GUIDANCE TEMPS WERE MOSTLY FOLLOWED ALL PERIODS. .BGM...NONE. SMF
In the hours before
Special weather statement, Jun 15, 12:13 PM EDT, 4 hours 54 minutes before
NYZ022-015-016-023-024-017-025-055-PAZ038-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1213 PM EDT THU JUN 15 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES: IN NEW YORK... STEUBEN... YATES... SENECA... SCHUYLER... CHEMUNG... CAYUGA... TOMPKINS... TIOGA. IN PENNSYLVANIA... BRADFORD... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH FOR THE REMAINDER OF CENTERAL NEW YORK AND NORTHEAST PENNSYLVAINA MAY BE ISSUED LATER THIS AFTERNOON. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT. WALDSTREICHER
Special weather statement, Jun 15, 2:14 PM EDT, 2 hours 53 minutes before
PAZ039-040-043-044-047-160000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 214 PM EDT THU JUN 15 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHEAST PENNSYLVANIA: LUZERNE... LACKAWANNA... WYOMING... SUSQUEHANNA... WAYNE. SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF NORTHEAST PENNSYLVANIA UNTIL 800 PM EDT. N
Special weather statement, Jun 15, 3:01 PM EDT, 2 hours 6 minutes before
NYZ022-015-024-023-055-025-016-017-018-044-036-037-009-056-045-046- 057-062-160100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 301 PM EDT THU JUN 15 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES IN CENTRAL NEW YORK: STEUBEN... YATES... CHEMUNG... SCHUYLER... TIOGA... TOMPKINS... SENECA... CAYUGA... ONONDAGA... CORTLAND... MADISON... ONEIDA... BROOME... CHENANGO... OTSEGO... DELAWARE... SULLIVAN... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT. WALDSTREICHER
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.